Bulletin of Symbolic Logic

Classifying the provably total functions of PA

Andreas Weiermann

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give a self-contained and streamlined version of the classification of the provably computable functions of PA. The emphasis is put on illuminating as well as seems possible the intrinsic computational character of the standard cut elimination process. The article is intended to be suitable for teaching purposes and just requires basic familiarity with PA and the ordinals below ε₀. (Familiarity with a cut elimination theorem for a Gentzen or Tait calculus is helpful but not presupposed).

Article information

Source
Bull. Symbolic Logic Volume 12, Issue 2 (2006), 177-190.

Dates
First available: 2 May 2006

Permanent link to this document
http://projecteuclid.org/euclid.bsl/1146620058

Digital Object Identifier
doi:10.2178/bsl/1146620058

Mathematical Reviews number (MathSciNet)
MR2223920

Zentralblatt MATH identifier
1118.03053

Citation

Weiermann, Andreas. Classifying the provably total functions of PA. Bulletin of Symbolic Logic 12 (2006), no. 2, 177--190. doi:10.2178/bsl/1146620058. http://projecteuclid.org/euclid.bsl/1146620058.


Export citation